Robitussin has been recalled nationwide for contamination.
According to the US Food and Drug Administration, Haleon, the British multinational conglomerate, announced on 24 January that it would be recalling “eight lots of Robitussin Honey CF Max Day Adult and Robitussin Honey CF Max Nighttime Adult” because of “microbial contamination”.
“In immunocompromised individuals, the use of the affected product could potentially result in severe or life-threatening adverse events such as fungemia or disseminated fungal infection,” the US Food and Drug Administration stated in its release.
Non-immunocompromised individuals are less likely to experience life-threatening illnesses or infections. However, the agency noted that “the occurrence of an infection that may necessitate medical intervention cannot be completely ruled out”.
Robitussin temporarily relieves cold or flu symptoms, respiratory allergies, and hay fever.
The customers who’ve purchased this product are urged to stop using it immediately. Haleon has already began contacting its distributors and customers to provide detailed instructions on how to return the rest of their supply.
“Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this product,” the FDA advised.
At this time, Haleon hasn’t reported any symptoms experienced by consumers from this recall.
Still, if one does exhibit any reactions or issues, the FDA is encouraging them to log it with their MedWatch Adverse Event Reporting program. This can be done either online, through regular mail via a form, or by fax (to 1-800-FDA-0178).
The Independent has contacted Haleon for a comment.